MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3854
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon rupture occurred.A 10mmx3.00mm wolverine coronary cutting balloon was selected for use.During procedure, it was noted that the balloon contains blood inside.The procedure was completed with another of same device.No patient complications were reported.
 
Event or Problem Description
It was reported that a balloon rupture occurred.A 10mmx3.00mm wolverine coronary cutting balloon was selected for use.During procedure, it was noted that the balloon contains blood inside.The procedure was completed with another of same device.No patient complications were reported.It was further reported that the target lesion was located in the left anterior descending artery.The balloon catheter was already inside the patient's body when blood was noted in the inflation port; thus, the balloon was removed immediately.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.An examination of the returned device identified no issues.The balloon wings were relaxed and the whole balloon body was covered in blood.The returned device was attached to an encore inflation unit.Positive pressure was applied.The balloon could not fully inflate, pressure was being lost due to a leak in the shaft of the device.No balloon leak was observed.A visual and microscopic examination found no issue with the balloon or blades that could have potentially contributed to the complaint incident.All blades were present and fully bonded to the surface of the balloon.The tip section of the device was visually and microscopically examined, most part of the tip was covered in blood.During balloon inflation attempts, liquid was observed to be leaking from the tip.The leak was most likely due to damage on the inner extrusion.No issues were noted with its profile that may have potentially contributed to the complaint incident.The markerbands were visually and microscopically examined, and no issues were noted with the markerbands that may have potentially contributed to the complaint incident.A visual and tactile examination found no issues with the hypotube shaft of the device that may have potentially contributed to the complaint incident.A microscopic examination identified that the inner extrusion was damaged at a location around the proximal markerband (inside the balloon).The liquid that was observed to be leaking from tip was leaking from the damaged inner site and coming out through the tip.It is most likely that during the insertion of the device over the wire that the guidewire may have punctured through the inner.
 
Event or Problem Description

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9120970
Report Number2134265-2019-11611
Device Sequence Number2811988
Product Code NWX
UDI-Device Identifier08714729888260
UDI-Public08714729888260
Combination Product (Y/N)N
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2021
Device Model Number3854
Device Catalogue Number3854
Device Lot Number0024064674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer09/26/2019
10/18/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date10/17/2019
11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1